Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2012, 7:49 PM CDT for 6 counties in Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 7:49 PM CDT (00:49 UTC)
- Expired
- May 24, 2012, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marathon County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 8:05 PM CDT | TSTM WND DMG | Plover, WI | SEVERAL TREES DOWN-RELAYED FROM PORTAGE SHERRIF DEPT. |
| May 24, 8:35 PM CDT | TSTM WND GST 60 | 3 W Marion, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:36 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS53 KGRB 250049
SVRGRB
WIC073-097-115-135-137-141-250130-
/O.NEW.KGRB.SV.W.0019.120525T0049Z-120525T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
749 PM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARATHON COUNTY IN CENTRAL WISCONSIN...
PORTAGE COUNTY IN CENTRAL WISCONSIN...
SHAWANO COUNTY IN NORTHEAST WISCONSIN...
NORTHWESTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
NORTHWESTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
SOUTHEASTERN WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 830 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEW ROME TO 8 MILES EAST OF NEW ROME TO FRIENDSHIP...AND
MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEVENS POINT...PLAINFIELD...WHITING...AMHERST...WITTENBERG...
KELLNER...HANCOCK AND BANCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4424 8961 4425 8996 4494 8915 4484 8889
4455 8888 4401 8960
TIME...MOT...LOC 0049Z 223DEG 58KT 4431 8981 4426 8966
4406 8965
WIND...HAIL 60MPH <.75IN
$$
MPC2 follow-up statements
134
WWUS53 KGRB 250101 RRA
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT THU MAY 24 2012
WIC141-250111-
/O.CAN.KGRB.SV.W.0019.000000T0000Z-120525T0130Z/
WOOD WI-
801 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4424 8961 4439 8972 4494 8915 4484 8889
4455 8888 4402 8959
TIME...MOT...LOC 0101Z 223DEG 58KT 4445 8962 4440 8947
4420 8946
$$
WIC073-097-115-135-137-250130-
/O.CON.KGRB.SV.W.0019.000000T0000Z-120525T0130Z/
MARATHON WI-WAUSHARA WI-WAUPACA WI-SHAWANO WI-PORTAGE WI-
801 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTAGE...
SHAWANO...NORTHWESTERN WAUPACA...NORTHWESTERN WAUSHARA AND
SOUTHEASTERN MARATHON COUNTIES UNTIL 830 PM CDT...
AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES EAST OF WISCONSIN RAPIDS TO 9 MILES SOUTH OF WHITING TO
PLAINFIELD...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
STEVENS POINT...WHITING...AMHERST...WITTENBERG...KEENE...PLOVER...
ARNOTT AND ALMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
LAT...LON 4424 8961 4439 8972 4494 8915 4484 8889
4455 8888 4402 8959
TIME...MOT...LOC 0101Z 223DEG 58KT 4445 8962 4440 8947
4420 8946
WIND...HAIL 60MPH <.75IN
$$
MPC179
WWUS53 KGRB 250116
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT THU MAY 24 2012
WIC073-097-115-135-137-250130-
/O.CON.KGRB.SV.W.0019.000000T0000Z-120525T0130Z/
MARATHON WI-WAUSHARA WI-WAUPACA WI-SHAWANO WI-PORTAGE WI-
816 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PORTAGE...SHAWANO...NORTHWESTERN WAUPACA...NORTH CENTRAL WAUSHARA AND
SOUTHEASTERN MARATHON COUNTIES UNTIL 830 PM CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF STEVENS POINT TO 7 MILES NORTH OF AMHERST
TO 7 MILES SOUTH OF AMHERST...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
WITTENBERG...PERU...SHERIDAN...ROSHOLT...NORTHLAND...SCANDINAVIA...
GALLOWAY AND IOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
LAT...LON 4412 8946 4444 8945 4456 8951 4494 8915
4484 8889 4455 8888
TIME...MOT...LOC 0116Z 223DEG 58KT 4463 8939 4458 8924
4438 8923
WIND...HAIL 60MPH <.75IN
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:42 PM CDT, 7 minutes earlier.
Area forecast discussion, May 24, 7:42 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 742 PM CDT THU MAY 24 2012 .UPDATE...COORD W SPC AND REPLACED TO.A WITH SV.A. INSTABILITY VERY LIMITED BUT STG WINDS ALOFT WL CONT THREAT OF WIND DAMAGE EVEN WITH WK CELLS. WL CANX WI.Y FOR THE FAR NW AS WINDS HAVE COME DOWN AND THAT AREA IS CLOSEST TO THE CYCLONE AND SHOULDN/T GET TOO WINDY BEHIND THE FRONT. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 604 PM CDT THU MAY 24 2012... UPDATE...GETTING SPORADIC DAMAGE REPORTS FM ACRS THE AREA BASED JUST ON GRADIENT WINDS. WINDS ABV SFC STILL INCRG...BUT LOW-LEVEL LAPSE RATES MAY EDGE BACK A BIT WITH THE LOSS OF SUNSHINE. WIND ADVISORY STILL LOOKS ON TRACK. LOCAL MESO PLOTS SHOWING VERY LIMITED INSTABILITY IN THE FCST AREA DUE TO DRY AIR AT LOW-LEVELS. BUT GIVEN STG QG FORCING THAT WL SWEEP ACRS THE AREA COMBINED WITH CONVERGENCE ALONG THE COLD FRONT...SHOULD BE ABLE TO MAINTAIN AT LEAST A BROKEN LINE OF STORMS ACRS THE WHOLE AREA. AND GIVEN THE STG GRADIENT WINDS...THERE IS LIKELY TO BE A CONTINUED RISK OF DAMAGING WINDS AS THE STORMS SWEEP E. EXTRAPOLATION OF THE LINE WL BRING IT E OF CURRENT TORNADO WATCH WELL BEFORE 03Z...SO WL PROBABLY NEED TO MAKE SOME DECISION ON HOW TO HANDLE THE SITN WITHIN THE NEXT HR OR SO. ALTHOUGH A BRIEF SPIN-UP TYPE TORNADO CAN/T BE RULED OUT DUE TO THE VERY STG SHEAR AT LOW-LEVELS...THE MAIN RISK WL CONT TO BE OF DAMAGING WINDS. SKOWRONSKI DISCUSSION ISSUED AT 234 PM CDT THU MAY 24 2012... SHORT TERM...TNGT AND FRI. MAIN FCST ISSUE WL BE THE SEVERE WEATHER THREAT LATE THIS AFTERNOON THRU THE EVENING HOURS AS A CDFNT PUSHES THRU THE AREA. A TORNADO WATCH IS IN EFFECT FOR CNTRL WI THRU 03Z. THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT EXTENDED FROM NW WI S-SW THRU CNTRL IA. AN AREA OF LOW PRES WAS RIDING THE FNT AND WAS SITUATED JUST WEST OF EAU. THIS DEEPENING LOW PRES WAS PROVIDING FOR GUSTY SOUTH WINDS OVER NE WI WITH GUSTS OVER 40 MPH. RADAR MOSAIC CONTINUED TO SHOW A LARGE BAND OF TSTMS OVER ERN MN/WRN WI WITH SMALL HAIL AND HEAVY RAIN BEING REPORTED. THE CDFNT WL START TO ACCELERATE EASTWARD THIS EVENING AS THE AREA OF LOW PRES LIFTS FARTHER NORTH TOWARD LK SUPERIOR AND A NEGATIVELY TILTED UPR TROF SWINGS NE THRU THE UPR MS VALLEY AND EVENTUALLY INTO SW ONTARIO. STRONG SOUTHERLY WINDS AT THE SFC AHEAD OF THE CDFNT...IN CONCERT WITH STRONG WESTERLY WINDS IN THE MID-LEVELS OF THE ATMOSPHERE...WL CREATE STRONG SHEAR IN EXCESS OF 75 KTS THIS EVENING OVER NE WI. THIS KIND OF SHEAR WOULD ENHANCE UPDRAFTS AND ALLOW FOR STRONG TO SEVERE TSTMS IN THE FORM OF BOW ECHOES TO DEVELOP. WOULD LIKE TO SEE DEEPER MOISTURE IN PLACE AHEAD OF THE FRONTAL BOUNDARY...BUT EVEN MARGINAL MOISTURE (AND INSTABILITY) APPEAR TO BE OVERCOME BY THE STRONG SHEAR VALUES. EXPECT DAMAGING WIND GUSTS TO BE THE PRIMARY SEVERE WEATHER THREAT ACROSS THE FCST AREA WITH SOME SMALL HAIL (DIME TO NICKEL-SIZE) ACCOMPANYING THE STRONGEST STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT ON THE NRN FLANK OF ANY SIGNIFICANT BOW ECHO. LATEST TIMING WOULD FAVOR CNTRL WI DURING THE EARLY TO MID EVENING AND ERN WI FROM MID TO LATE EVENING. ONCE THE FNT MOVES BY...WINDS WL SHIFT WEST AND GRADUALLY SUBSIDE INTO THE 10 TO 15 MPH. STRONG SUBSIDENCE BEHIND THE FNT/STORMS SHOULD ALLOW FOR SOME PARTIAL CLEARING SKIES LATER TNGT...ALTHO SOME STRATUS IS PSBL ACROSS CNTRL WI TOWARD DAYBREAK. A WEAK BUBBLE OF HI PRES TO THEN MOVE INTO THE WRN GREAT LKS REGION ON FRI. WHILE THE DAY MAY START OFF WITH SOME SUNSHINE... MODELS DO INCREASE MID-LVL MOISTURE IN THE AFTERNOON DUE TO THETA-E CONVERGENCE OCCURRING OVER THE PLAINS/UPR MIDWEST. THEREFORE...MORE CLOUDS DURING THE AFTERNOON...BUT NO PCPN. MAX TEMPS TO BE ABOUT 10 DEGS COOLER THAN THU WITH READINGS RANGING FROM THE LOWER TO MID 70S N-CNTRL WI...TO THE UPR 70S OVER CNTRL WI. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. THROUGH THIS PERIOD UPPER PATTERN TO SHOW A GENERAL DE-AMPLIFICATION...TURNING MORE ZONAL AS BROAD TROF SETS UP OVER EASTERN CANADA/U.S. MAIN ISSUES ARE IN THE MEMORIAL DAY WEEKEND PERIOD WITH TEMPS TURNING COOLER FOR NEXT WEEK. LATER GRIDS LITTERED WITH LOW POPS AS WEAK SHORT WAVES MOVE THROUGH TROF. HAVE REMOVED POPS FROM DAY PERIOD WED...WITH HIGH PRESSURE AT THE SURFACE. WARM FRONT A BIT SLOWER IN MOVEMENT...BUT OVERALL EXPECT TO LIFT NORTH THROUGH REGION SAT NIGHT INTO SUN MORNING. WILL LOOK FOR INCREASING CLOUDS FRI NIGHT WITH PCPN BREAKING OUT SAT AFTN/SAT NIGHT OVER CWA AS WAA GETS STARTED. SUNDAY DAY PERIOD LOOKS TO BE WARM/DRY DAY WITH TEMPERATURES OVER CENTRAL AND EAST CENTRAL WI APPROACHING 90...LITTLE COOLER NORTH AS CLOUDS LINGER. AREA APPEARS CAPPED WITH 850 TEMPS APPROACHING 22C. SOME DIFFERENCE ON COLD FRONT MOVING THROUGH SUN NIGHT INTO MON WITH BEST CHANCE FOR STRONG TO SEVERE STORMS OVER FAR EASTERN CWA MON AFTERNOON IF SLOWER SOLUTION IS RIGHT. MAIN CHANGES IN GRIDS ON ADJUSTING TEMPS AND PUTTING SOME TIMING INTO POP GRIDS THIS WEEKEND. && .AVIATION...MAIN CONCERN IS SQUALL LINE THAT WL RACE ACRS THE AREA THIS EVENING. WINDS WL REMAIN STG THIS EVENING...THEN START TO DIMINISH. SKOWRONSKI && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR WIZ022-038>040-048>050- 073-074. WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR WIZ005-010>013- 018>021-030-031-035>037-045. &&
Hazardous weather outlook, May 24, 5:26 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 526 PM CDT THU MAY 24 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252230- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 526 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME SEVERE...WILL SWEEP EAST ACROSS THE AREA DURING THE EVENING. THE PRIMARY HAZARD POSED BY THE STORMS WILL BE DAMAGING WIND GUSTS...BUT HAIL IS ALSO POSSIBLE. IT IS ALSO STILL POSSIBLE THAT A SHORT-LIVED TORNADOES COULD DEVELOP WITH THE STRONGEST STORMS...MAINLY ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN DURING THE EARLY EVENING. IN ADDITION TO THE WINDS GENERATED BY THUNDERSTORMS...STRONG SOUTH WINDS ARE EXPECTED ACROSS THE AREA THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS TO AROUND 45 MPH. A BRIEF PERIOD OF GUSTS TO 50 MPH MAY OCCUR IMMEDIATELY AFTER THE PASSAGE OF A COLD FRONT DURING THE MIDDLE TO LATE EVENING...ESPECIALLY IN EAST-CENTRAL WISCONSIN. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND MAY BLOW ABOUT UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY NIGHT THROUGH MEMORIAL DAY. STRONG TO SEVERE STORMS ARE POSSIBLE ON MONDAY AS A COLD FRONT MOVES THROUGH THE STATE. STAY TUNED TO LATER FORECASTS FOR FURTHER UPDATES TO THIS WEEKENDS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND INTO THE EVENING. LMZ521-522-541>543-252230- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 526 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY SOUTH WINDS AND INCREASING WAVES ARE EXPECTED THIS EVENING... RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS ALSO A CHANCE OF STRONG THUNDERSTORMS LATE THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AROUND MIDNIGHT...WITH A BRIEF PERIOD OF GALE FORCE GUSTS LIKELY AT THAT TIME. ALTHOUGH WINDS WILL START TO SLOWLY DIMINISH BY LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING...CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE FOR MUCH OF FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY NIGHT THROUGH MEMORIAL DAY. A FEW OF THE STORMS MAY BE STRONG MONDAY AFTERNOON. SKOWRONSKI
In the hours before
Special weather statement, May 24, 6:09 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 609 PM CDT THU MAY 24 2012 WIZ010-011-018>020-030-031-035>037-045-048-250030- FOREST-LANGLADE-LINCOLN-MARATHON-MENOMINEE-ONEIDA-PORTAGE-SHAWANO- WAUPACA-WAUSHARA-WINNEBAGO-WOOD- 609 PM CDT THU MAY 24 2012 ...LINE OF STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 47 MILES NORTHWEST OF WAUSAU TO 37 MILES SOUTHWEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. A FEW STORMS MAY BECOME SEVERE. * THUNDERSTORMS WILL BE NEAR... BABCOCK BY 610 PM CDT... TRIPOLI BY 615 PM CDT... PLAINFIELD BY 635 PM CDT... RIB MOUNTAIN AND MOSINEE BY 640 PM CDT... WHITING BY 645 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH IS IN EFFECT. TH
Local storm report, May 24, 6:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND GST 1 NE READFIELD 44.27N 88.74W
05/24/2012 M52.00 MPH WAUPACA WI PUBLIC
TIME APPROX. REPORT RELAYED BY WFRV-TV.
&&Local storm report, May 24, 6:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 1 NE SPENCER 44.77N 90.27W
05/24/2012 E60 MPH MARATHON WI TRAINED SPOTTER
HEAVY RAINFALL AND SMALL HAIL ALSO REPORTED.
&&
ASHLEYWLocal storm report, May 24, 6:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG LAC DU FLAMBEAU 45.96N 89.88W
05/24/2012 VILAS WI PUBLIC
SEVERAL TREES DOWN.
&&Local storm report, May 24, 6:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 2 WNW HALDER 44.80N 89.89W
05/24/2012 MARATHON WI PUBLIC
TREES AND BRANCHES BLOWN DOWN NEAR STRATFORD
0645 PM TSTM WND DMG STRATFORD 44.79N 90.08W
05/24/2012 MARATHON WI AMATEUR RADIO
12 INCH DIAMETER TREES DOWN
&&Local storm report, May 24, 7:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO RIB MOUNTAIN 44.91N 89.68W
05/24/2012 MARATHON WI LAW ENFORCEMENT
CONFIRMED TORNADO BY LAW ENFORCEMENT.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:03 PM CDT | Tornado Warning | GRB | Marathon | 27 min |
| May 24, 7:20 PM CDT | Tornado Warning | GRB | Langlade, Lincoln | 25 min |
| May 24, 7:32 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida | 29 min |
| May 24, 8:29 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Shawano, Waupaca | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.